Alert archive / Oklahoma / Fire Weather Watches in 2011
Fire Weather Watch 3, NWS Tulsa, OK
NWS Tulsa, OK issued this fire weather watch at Apr 4, 2011, 3:17 PM CDT for 16 counties in Oklahoma. It took effect at Apr 5, 2011, 12:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 4, 2011, 3:17 PM CDT (20:17 UTC)
- In effect from
- Apr 5, 2011, 12:00 PM CDT
- Expired
- Apr 5, 2011, 4:02 AM CDT
- In force
- Issued by
- NWS Tulsa, OK
Counties Choctaw County, OK, Creek County, OK, Haskell County, OK, Latimer County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 65 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.3 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 96 kt
- 0-1 km storm-relative helicity
- -156 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this fire weather watch went out at Apr 4, 2:47 PM CDT, 30 minutes earlier.
Area forecast discussion, Apr 4, 2:47 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
247 PM CDT MON APR 4 2011
.DISCUSSION...
UPPER TROUGH IS CURRENTLY MOVING OVERHEAD...AND THE SURFACE COLD
FRONT HAS NOW PUSHED WELL EAST OF THE FORECAST AREA THIS
AFTERNOON. WIND GUSTS THIS MORNING WERE FREQUENTLY AT OR ABOVE 40
MPH BUT HAVE BEEN SLOWLY BACKING DOWN THIS AFTERNOON. SKIES WILL
CLEAR TONIGHT AND A SURFACE RIDGE WILL SLIDE ACROSS THE
REGION...AND WILL RESIDE OVER FAR ERN OK AND NW ARK AROUND 12Z.
LATEST MODEL GUIDANCE SUGGESTS THAT TEMPS WILL DROP BELOW FREEZING
FROM NEAR BVO EAST INTO NW ARK. SINCE WE HAVE ALREADY BEGUN THE
GROWING SEASON...A FREEZE WARNING WILL BE ISSUED FOR THIS AREA
TONIGHT. EVEN THOUGH TEMPS SOUTH OF THE WARNED AREA WOULD
TECHNICALLY WARRANT A FROST ADVISORY...THE DRY AIR MASS FORECAST
TO BE IN PLACE WOULD PRECLUDE THE DVLPMT OF FROST SO WILL NOT
ISSUE AT THIS TIME.
ON TUESDAY...THE SURFACE RIDGE SLIDES EAST AND SOUTH WINDS WILL
INCREASE BY AFTERNOON INTO THE 15 TO 25 MPH RANGE WITH HIGHER
GUSTS. THE AIR MASS WILL BE DRY AS TEMPS WARM TO NEAR 70...WITH RH
VALUES FORECAST TO DROP TO NEAR OR JUST ABOVE 20 PERCENT BY
AFTERNOON OVER THE WESTERN HALF OF THE TULSA CWFA. SINCE THIS IS
BORDERLINE RED FLAG CRITERIA...A FIRE WEATHER WATCH WILL BE ISSUED
THIS AFTERNOON MAINLY FOR POINTS ALONG AND WEST OF A HUGO TO TULSA
TO BARTLESVILLE LINE. ON WEDNESDAY...SOUTH WINDS WILL REMAIN
STRONG BUT RELATIVE HUMIDITY VALUES WILL INCREASE SOME AS
DEWPOINTS RISE. THE FIRE DANGER WILL BE QUITE HIGH...BUT CRITICAL
FIRE WEATHER CONDITIONS ARE NOT EXPECTED.
THE UPPER FLOW PATTERN WILL UNDERGO SIGNIFICANT AMPLIFICATION BY
THURSDAY AS A DEEP WESTERN CONUS TROUGH DEVELOPS. AS THIS
OCCURS...A CUT OFF LOW WEST OF THE BAJA WILL OPEN UP AND EJECT
EAST ACROSS THE SOUTHERN PLAINS THURSDAY AFTERNOON. THIS WAVE
SHOULD INCREASE CHANCES OF A FEW ISOLATED DRYLINE STORMS...THUS
SLIGHT CHC POPS ARE WARRANTED THURSDAY AFTERNOON AND EVENING. THE
ONE FLY IN THE OINTMENT WILL BE MOISTURE QUALITY WITH THE PREVIOUS
FRONT CLEARING OUT THE MOISTURE ACROSS THE GULF. CONVECTIVE
COVERAGE IS A BIT UNCERTAIN FRIDAY AND FRIDAY NIGHT...AS MODELS
SHOW A WARM FRONT LIFTING NORTH ACROSS THE REGION. WILL KEEP POPS
ON THE LOW SIDE UNTIL THE DETAILS BECOME MORE CLEAR.
FOCUS THEN TURNS TO THE WEEKEND. THE UPPER TROUGH AND EMBEDDED
CLOSED LOW ARE EXPECTED TO OPEN UP AND BEGIN TO MOVE EAST ACROSS
THE PLAINS BY LATE IN THE WEEKEND. THE GFS REMAINS GENERALLY
FASTER THAN EVEN THE NEW 12Z EURO IN THIS EVOLUTION...AND SOME
DETAILS SUCH AS FRONTAL PASSAGE AND TSTORM CHANCES ARE NOT CLEAR
JUST YET. NEVERTHELESS...BOTH MODELS SHOW A DRYLINE MIXING EAST
INTO WESTERN OR CENTRAL OK SATURDAY AFTERNOON AND BOTH MODELS
DEVELOP SOME CONVECTION ALONG IT...ESPECIALLY TO THE NORTH CLOSER
TO THE TRIPLE POINT. AS SUCH...SLIGHTLY HIGHER POPS APPEAR
REASONABLE TO THE NORTH AND WEST OF TULSA.
AS STATED IN THE PREVIOUS PARAGRAPH...THE TIMING OF THE UPPER WAVE
WILL AFFECT THE TIMING OF THE PACIFIC FRONT AND CONCOMITANT TSTORM
CHANCES. THE GFS SUGGESTS THAT THE FRONT WILL CLEAR OUR AREA
DURING THE MORNING ON SUNDAY...AS OPPOSED TO THE ECMWF...WHICH
BRINGS IT ACROSS SUNDAY AFTERNOON INTO THE EVENING. CLEARLY THE
ECMWF SOLUTION WOULD BE MORE FAVORABLE FOR SEVERE
WEATHER...ALTHOUGH EVEN THE GFS SOLUTION WOULD SUGGEST THE CHANCE IS
THERE GIVEN THE STRONG DYNAMICS AND INSTABILITY AVAILABLE.
BOTTOM LINE...MODEL SOLUTIONS STILL SHOW BETTER TSTORM CHANCES FOR
THE LATTER PART OF THE WEEK INTO THE WEEKEND...AND SOME OF THESE
STORMS MAY BE SEVERE.
LACY
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 34 70 49 77 / 0 0 0 0
FSM 35 69 46 76 / 0 0 0 0
MLC 34 69 50 77 / 0 0 0 0
BVO 30 70 46 78 / 0 0 0 0
FYV 29 64 44 72 / 0 0 0 0
BYV 30 63 44 72 / 0 0 0 0
MKO 34 68 46 76 / 0 0 0 0
MIO 30 67 46 74 / 0 0 0 0
F10 34 69 48 77 / 0 0 0 0
HHW 37 70 47 78 / 0 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 4 PM MONDAY FOR OKZ049-OKZ053-OKZ054-OKZ055-
OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-
OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-
OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
FREEZE WARNING FROM 1 AM TUESDAY TO 9 AM TUESDAY FOR OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ061-OKZ062-OKZ063-OKZ069.
FIRE WEATHER WATCH FROM NOON TUESDAY TO 8 PM TUESDAY FOR OKZ049-
OKZ053-OKZ054-OKZ055-OKZ056-OKZ059-OKZ060-OKZ061-OKZ064-
OKZ065-OKZ066-OKZ067-OKZ070-OKZ071-OKZ073-OKZ074-OKZ075.
AR...FREEZE WARNING FROM 1 AM TUESDAY TO 9 AM TUESDAY FOR ARZ001-
ARZ002-ARZ010-ARZ011.
WIND ADVISORY UNTIL 4 PM MONDAY FOR ARZ001-ARZ002-ARZ010-ARZ011-
ARZ019-ARZ020-ARZ029.
&&
LONG TERM....30Hazardous weather outlook, Apr 4, 1:03 PM CDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
103 PM CDT MON APR 4 2011
ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
103 PM CDT MON APR 4 2011
...VERY HIGH FIRE DANGER THIS AFTERNOON...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SIGNIFICANT WINDS.
RISK...ELEVATED.
AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
FIRE WEATHER DANGER.
RISK...SIGNIFICANT.
AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
A COLD FRONT HAS PUSHED THROUGH FAR SOUTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS. IN THE WAKE OF THE BOUNDARY...STRONG AND GUSTY NORTHWEST WINDS
WILL CONTINUE USHERING IN COOLER AIR. DESPITE THE COOLER TEMPERATURES
...THE FIRE DANGER WILL REMAIN QUITE HIGH THROUGH THE AFTERNOON HOURS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THIS MORNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL
...HIGH WIND POTENTIAL.
THURSDAY THROUGH SUNDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
SOUTH WINDS WILL PICK UP AGAIN BY TUESDAY AFTERNOON WITH A VERY
DRY AIRMASS REMAINING OVER THE AREA. THIS WILL LEAD TO A VERY HIGH
THREAT OF WILDFIRE SPREAD AS HUMIDITY LEVELS WILL LIKELY FALL
BELOW 25 PERCENT IN MANY AREAS. MOISTURE WILL GRADUALLY INCREASE
WEDNESDAY AS A FRONTAL BOUNDARY MOVES INTO THE AREA THROUGH THE
WEEKEND AND AN AREA OF LOW PRESSURE LINGERS TO THE WEST.
PERIODIC CHANCES OF THUNDERSTORMS WILL RESULT THROUGH SUNDAY...
WITH A FAVORABLE PATTERN FOR AT LEAST SOME THREAT OF SEVERE WEATHER EACH DAY.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
FIRE MANAGEMENT PERSONNEL SHOULD HAVE RESOURCES IN PLACE FOR AN
ACTIVE FIRE DAY TUESDAY. SEVERE WEATHER PROBABILITIES FOR THIS
WEEK WILL BE REFINED WITH LATER FORECASTS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 10:31 PM CDT | Special Weather Statement | TSA | Osage | 44 min |
| Apr 3, 10:39 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 51 min |
| Apr 3, 11:26 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Washington | 49 min |
| Apr 4, 5:12 AM CDT | Special Weather Statement | TSA | Choctaw | 63 min |
| Apr 4, 5:42 AM CDT | Special Weather Statement | TSA | Choctaw | 63 min |
| Apr 4, 3:59 PM CDT | Freeze Warning | TSA | Adair, Cherokee, Craig, Creek, Delaware, Haskell and 15 more | 17 hr |
| Apr 4, 4:56 AM CDT | Special Weather Statement | TSA | Crawford, Franklin | 64 min |
| Apr 4, 5:21 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Madison, Sebastian | 32 min |
Nearby
Fire Weather Watches in Oklahoma, 2011Every fire weather watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.